Hail, Tuscarawas
- When
- June 4, 5:54 PM EST
- Where
- Tuscarawas County, Bolivar
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.650, -81.450
A complex of thunderstorms developed along a warm front moving northeast across eastern Ohio and northwest Pennsylvania. Some of the thunderstorms were severe with the bulk of the wind damage and hail reports across eastern Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A complex of thunderstorms developed along a warm front moving northeast across eastern Ohio and northwest Pennsylvania. Some of the thunderstorms were severe with the bulk of the wind damage and hail reports across eastern Ohio. Training of thunderstorms lead to heavy rainfall and flash flooding across parts of Muskingum county in Ohio including Zanesville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 4, 3:36 PM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT SAT JUN 4 2011 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. RAIN WILL MOVE SOUTH OF THE AREA BY SUNDAY AFTERNOON...WITH DRY CONDITIONS EXPECTED INTO TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... UPDATE TO REDUCE POPS IN THE SOUTHEAST COUNTIES FOR EARLY THIS EVENING. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST DURING THE EVENING HOURS. CONSIDERING THE TIMING OF THE FRONT...THERE MAY NOT BE AS GREAT OF A CHANCE FOR SEVERE WEATHER DUE TO DIMINISHING INSTABILITY. HOWEVER...AREAS NORTH AND WEST OF A LINE FROM ZANESVILLE TO BEAVER AND FRANKLIN REMAIN IN THE SPC DAY 1 SLIGHT RISK FOR SEVERE WEATHER AS OF 20Z. WOULD NOT RULE OUT THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS AS FAR SOUTH AS THE MASON-DIXON LINE. PRIMARY THREATS WILL BE DAMAGING WINDS AND/OR HAIL...WITH A VERY ISOLATED CHANCE OF A TORNADO. LOCATIONS SOUTH OF INTERSTATE 70 COULD STILL SEE A SHOWER SUNDAY MORNING...BUT CLEARING WILL MOVE IN FROM THE NORTH SUNDAY AFTERNOON. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SUNDAY...BUT WITH NO STRONG PUSH OF COLD AIR BEHIND THE FRONT...TEMPS SHOULD STILL BE A COUPLE OF DEGREES BELOW NORMAL. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL DRIFT SOUTHEAST FROM MICHIGAN ACROSS THE EASTERN GREAT LAKES SUNDAY NIGHT AND REMAIN OVER THE AREA THROUGH MONDAY NIGHT. ALTHOUGH AN UPPER LEVEL HIGH WILL SIT OVER THE SOUTHEASTERN UNITED STATES...A SHORTWAVE SHOULD ROTATE ACROSS OHIO TUESDAY. RIGHT NOW...DO NOT THINK THERE WILL BE ENOUGH DEEP MOISTURE TO TRIGGER MUCH IN THE WAY OF ORGANIZED PRECIPITATION...BUT SOME ADDITIONAL CLOUD COVER SHOULD BE PRESENT. TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONAL NORMS DURING THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A WARM PERIOD FOR THE CWA IN THE LONG TERM WITH TEMPERATURES APPROACHING 90 ON WEDNESDAY. TEMPERATURES WILL BE JUST ABOVE NORMAL TUESDAY AND THEN SHOULD WARM TO 5 TO 10 DEGREES ABOVE NORMAL FOR THE LATTER HALF OF NEXT WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY AS LOW LEVEL MOISTURE INCREASES AND A COUPLE OF SHORTWAVES MOVE OVER THE TOP OF THE RIDGE. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... A FRONTAL BOUNDARY MOVING SOUTH THROUGH THE AREA THIS EVENING WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORM BETWEEN 02Z-08Z. THERE COULD BE A FEW SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS LINGERING INTO THE MORNING HOURS AT MGW. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. HIGH PRESSURE WILL BUILD IN LATER SUNDAY AND PROVIDE VFR CONDITIONS THROUGH THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT SAT JUN 4 2011 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-022-052230- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 626 PM EDT SAT JUN 4 2011 ...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-052230- GARRETT-PRESTON-TUCKER- 626 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-022-023-052230- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 626 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL TOBY 41.08N 79.55W
06/04/2011 M0.88 INCH CLARION PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100808
JDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL WEST FREEDOM 41.11N 79.62W
06/04/2011 M1.00 INCH CLARION PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100809
JDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT SAT JUN 4 2011
PAZ015-016-022-023-041915-
ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA-
222 PM EDT SAT JUN 4 2011
...A STRONG THUNDERSTORM WILL AFFECT ARMSTRONG...EXTREME SOUTHWESTERN
CLARION...INDIANA AND SOUTHWESTERN JEFFERSON COUNTIES...
AT 218 PM EDT...A LINE OF STRONG THUNDERSTORM WAS LOCATED FROM NEAR
EAST BRADY TOWARD PUNXSUTAWNEY...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS WILL BE NEAR MOSGROVE...BRIDGEBURG...FRENCHS
CORNERS...AND GOSFORD AROUND 225 PM...WEST VALLEY...PINE
FURNACE...SLABTOWN...AND GREEN ACRES AROUND 230 PM...WEST VALLEY AND
GREENDALE AROUND 235 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4093 7882 4068 7884 4043 7898 4069 7967
4099 7968SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 251 PM EDT SAT JUN 4 2011 PAZ022-023-073-074-041945- ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA- 251 PM EDT SAT JUN 4 2011 THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...WESTMORELAND...INDIANA AND WESTMORELAND RIDGES... AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH SHOWED THUNDERSTORMS WITH HEAVY RAIN 6 MILES WEST OF VANDERGRIFT...OR ABOUT 3 MILES EAST OF NATRONA HEIGHTS...MOVING SOUTHEAST AT 35 MPH. THESE THUNDERSTORMS CAN PRODUCE SMALL HAIL AND HEAVY RAIN THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS INCLUDE... VANDERGRIFT... APOLLO... DELMONT... SALTSBURG... NEW ALEXANDRIA... LATROBE... BLAIRSVILLE... DERRY... LIGONIER... NEW FLORENCE... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4042 7898 4018 7916 4045 7968 4069 7969
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
613 PM EDT SAT JUN 4 2011
OHZ039>041-042245-
CARROLL OH-COLUMBIANA OH-TUSCARAWAS OH-
613 PM EDT SAT JUN 4 2011
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...COLUMBIANA AND
TUSCARAWAS COUNTIES...
AT 608 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
NORTHWEST OF HOMEWORTH TO 7 MILES NORTHEAST OF BOLIVAR TO 13 MILES
NORTHWEST OF SUGARCREEK...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4044 8171 4045 8167 4064 8165 4067 8146
4065 8124 4072 8123 4073 8109 4091 8108
4090 8091 4093 8089 4079 8063 4059 8078
4060 8085 4056 8086 4055 8092 4044 8094
4042 8106 4043 8127 4038 8127 4033 8150
34PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL BOLIVAR 40.65N 81.45W
06/04/2011 E1.00 INCH TUSCARAWAS OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100810
ASMITHThe Cleveland radar (KCLE), 92 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
12 hail, 7 thunderstorm wind, 4 flash flood, 1 flood. Local standard time, as filed.
Law enforcement reported trees down in Strasburg.
A COOP observer reported quarter to golf ball size hail.
Law enforcement reported trees down in New Philadelphia.
Law enforcement reported trees down and a transformer on fire in Uhrichsville.
Law enforcement reported a large tree down blocking State Route 379 south of Barnesville.
Law enforcement reported trees down south of Millersville.
Emergency management reported trees down in and around Woodsfield.
Emergency management reported trees and power lines down in Zanesville and around the county.
Law enforcement reported flash flooding on Northpointe Drive and Frazeysburg Road.
Law enforcement reported flash flooding on Raiders Road and Frazeysburg Road.
Law enforcement reported flash flooding on State Route 16 near Adams Mills.
Law enforcement reported flash flooding southeast of Roseville on Cannelville Road, Zanesville Road, and East Athens Road.
Law enforcement reported flooding continued from earlier rains across several roads throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320403, 320423, 320411, 320415, 320409, 320414, 320417, 320413, 320421, 320412, 320416, 320419, 320422, 320427, 320425, 320429, 320428, 320424, 320426, 320399, 320401, 320406, 320407, 320408.